Alert archive / South Carolina / Lake Wind Advisories in 2006
Lake Wind Advisory 13, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Mar 9, 2006, 9:44 AM EST for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Mar 9, 2006, 11:00 AM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2006, 9:44 AM EST (14:44 UTC)
- In effect from
- Mar 9, 2006, 11:00 AM EST
- Expired
- Mar 10, 2006, 10:02 AM EST
- In force
- 23 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 2.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 091444 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 944 AM EST THU MAR 9 2006 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 092245- /O.NEW.KCAE.LW.Y.0013.060309T1600Z-060310T0500Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 944 AM EST THU MAR 9 2006 ...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SOUTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 35 KTS WILL DEVELOP ON THE AREA LAKES THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ AWP
3 follow-up statements
000 WWUS72 KCAE 092027 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 327 PM EST THU MAR 9 2006 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 101000- /O.EXT.KCAE.LW.Y.0013.000000T0000Z-060310T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 327 PM EST THU MAR 9 2006 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EST FRIDAY... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM EST FRIDAY. SOUTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KTS CAN BE EXPECTED ON THE AREA LAKES TONIGHT. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A LAKE WIND ADVISORY MAY BE NEEDED FOR FRIDAY AS STRONG SOUTHWEST FLOW CONTINUES. $$
000 WWUS72 KCAE 100820 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 320 AM EST FRI MAR 10 2006 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 102200- /O.EXT.KCAE.LW.Y.0013.000000T0000Z-060310T2200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 320 AM EST FRI MAR 10 2006 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL OCCUR TODAY. BOATERS AND OTHER INTERESTS ON AREA LAKES SHOULD EXERCISE CAUTION. $$
000 WWUS72 KCAE 101502 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1002 AM EST FRI MAR 10 2006 ...LAKE WIND ADVISORY IS CANCELLED... .CURRENT WIND SPEEDS ACROSS THE AREA ARE GENERALLY 10 KNOTS OR LESS AND ARE EXPECTED TO REAMIN BELOW LAKE WIND ADVISORY CRITERIA WHICH IS 15 TO 25 KNOTS FOR THE REMAINDER OF THE DAY. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 101615- /O.CAN.KCAE.LW.Y.0013.000000T0000Z-060310T2200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1002 AM EST FRI MAR 10 2006 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Mar 9, 9:21 AM EST, 23 minutes earlier.
Area forecast discussion, Mar 9, 9:21 AM EST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 921 AM EST THU MAR 9 2006 .SHORT TERM (REST OF TODAY)... LATEST NAM/RUC GUIDANCE SHOWS STRONG LOW LEVEL WINDS THIS AFTERNOON 950MB JET 32 KT BY LATE IN THE DAY. MAV GUIDANCE ALSO SUPPORTS STRONGER WIND FORECAST FOR THIS AFTERNOON AND THIS EVENING. WILL ISSUE LAKE WIND ADVISORY UNTIL MIDNIGHT WITH WINDS 15 TO 25 MPH GUSTS TO AROUND 30 MPH. && .PREVIOUS DISCUSSION... (ISSUED 341 AM EST THU MAR 9 2006) SHORT TERM (TODAY THROUGH SATURDAY)... UPPER RIDGE OVER THE AREA BUT IS BEGINNING TO SHIFT EASTWARD. AGREE WITH BOTH NAM AND GFS THAT APPROACHING SHORT WAVE TONIGHT WILL BE HELD UP ON THE WESTERN SIDE OF THE UPPER RIDGE AND WILL HAVE MINIMAL AFFECT ON THE CAE CWA. WILL HOLD OFF ON ANY POPS UNTIL AFTER MIDNIGHT (EARLY FRIDAY MORNING) AND ONLY INCLUDE A 20 PERCENT CHANCE OF SHOWERS AT THAT POINT. WILL HOLD ONTO 20 PERCENT CHANCE OF SHOWERS FRIDAY MORNING AS WELL. PREFER THE HIGHER NAM POPS FOR FRIDAY AFTERNOON WITH WEAK COLD FRONT APPROACHING FROM THE WEST...SOME MOISTURE TRANSPORT TO THE AREA...KIS GET UP CLOSE TO 30...TOTALS IN MID 40S...SMALL CAPE <1000...LIS -2. WILL GO 30 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON. NO POPS FOR FRIDAY NIGHT AND SATURDAY AS MOISTURE DECREASES. TEMPERATURES REMAIN WARM WITH HIGHS IN THE 70S AND LOWS IN THE 50S. LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)... UPPER RIDGE OVER THE AREA SATURDAY NIGHT THROUGH MONDAY NIGHT AND TEMPERATURES REMAIN WARM. A SHORT WAVE FINALLY APPROACHES TUESDAY AND PUSHES RIDGE EASTWARD. THEN 20-30 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. TEMPERATURES FINALLY BEGIN TO COOL A LITTLE TUESDAY NIGHT AND WEDNESDAY, AVIATION... UPPER RIDGE WILL BUILD OVER THE AREA THROUGH THURSDAY. EXPECT SCT-BKN CIRRUS 25 THOUSAND FEET THROUGH THE PERIOD. MAINLY SOUTH WINDS 5-10 KT UNTIL 00Z THURSDAY THEN SOUTH 2-4 KT OVERNIGHT. SCT CU/STRATOCU AROUND 3000-4000FT DEVELOPING AROUND THE END OF TAF PERIOD AS SYSTEM APPROACHES THE AREA. FIRE WEATHER... TODAY...MIXING HGT 4200-5200 FT. TRANSPORT WINDS SW 24 MPH. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...LAKE WIND ADVISORY 11AM UNTIL MIDNIGHT TONIGHT ALL CWA. GA...LAKE WIND ADVISORY 11AM UNTIL MIDNIGHT TONIGHT ALL CWA. &&
Hazardous weather outlook, Mar 9, 9:25 AM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 925 AM EST THU MAR 9 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-101425- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 925 AM EST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT LAKE WIND ADVISORY 11 AM UNTIL MIDNIGHT TONIGHT WITH WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Lake Wind Advisories in South Carolina, 2006Lake Wind Advisories in Georgia, 2006Every lake wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.